Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Vaginal dryness

(4 Posts)
IamTheWhoreofBabylon Sun 31-May-15 09:22:06

how grim this is
Sex is awful, no matter how aroused it stings and is painful
I thought this wouldn't happen because I am on HRT but my GP tells me it doesn't help with the vaginal skin becoming dryer and thinner
He recommends a vaginal moisturiser but did not offer to prescribe anything
Is anyone using one and does it work?

Bellaciao Sun 31-May-15 10:50:38

Hi IamTheWhoreofBabylon (that was weird typing that name!)
Many women need local oestrogen as well as full HRT because it just isn't sufficient to keep things plumped up down there.
You should ask your doctor for Vagifem (contains estradiol) or Ovestin Cream (contains estriol) which will do the job.
There lots of info on menopause matters website here:
www.menopausematters.co.uk/dryness.php

Note this from that page: "For some women, vaginal estrogen may be required along with systemic HRT."

There's an interesting article here:
www.menopausematters.co.uk/article-vaginal-atrophy.php

Go back to the doc and DON'T BE FOBBED OFF!!! Good luck!

IamTheWhoreofBabylon Sun 31-May-15 16:22:43

Thank you
I will go back to the GP

bananaskin123 Sun 31-May-15 16:27:38

Hi IWB I have exactly the same problem. Its awful. I posted last week about Ovestin and whether its possible to continue it without a break and got lots of advice. I found when I did stop it for a few months the soreness came back with a vengeance about two months down the line so I was back to where I started. I believe from what I have learned on here its OK to continue which makes sense to me. Good luck. I've got an appointment with the GP on Wednesday so will discuss it then.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now